Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 119, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 5, 2010, 5:04 PM CDT for Choctaw County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2010, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 5, 2010, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 149 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3854 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:37 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 5, 3:37 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT THU AUG 5 2010
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...FRIDAY AFTERNOON
SHOULD BE THE LAST OF HEAT ADVISORY CONDITIONS FOR PARTS OF THE
MOB CWA THROUGH THE PERIOD. AREAS NORTHWEST OF I-65 SHOULD REACH
AFTERNOON MAXIMUM HEAT INDICES AROUND 108 DEGREES FRIDAY AFTERNOON.
THE REMAINING AREAS SHOULD REMAIN BELOW ADVISORY CRITERIA.
OTHERWISE...PERSISTENT TROPICAL MOISTURE (PWS AROUND 2.3 INCHES)
COMBINED WITH AFTERNOON HEATING WILL MAINTAIN THE DIURNAL TREND OF
MORNING CONVECTION OVER THE GULF TRANSITIONING INLAND THROUGH THE
AFTERNOON HOURS. THERE WILL BE A BETTER CHANCE FOR CONVECTION
SATURDAY AFTERNOON AS A BROAD UPPER LEVEL TROUGH ENTERING THE NEW
ENGLAND STATES DRAGS A BOUNDARY INTO CENTRAL ALABAMA. ENHANCED LLVL
CONVERGENCE ALONG THE BOUNDARY COMBINED WITH COPIOUS MOISTURE (PWS
GREATER THAN 2.4 INCHES) SHOULD LEAD TO NUMEROUS SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON. AS A RESULT...BUMPED POPS UP TO
60 PERCENT FOR THE INLAND AREAS SATURDAY AFTERNOON. 95/TM
&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...THE LATEST ECMWF/GFS CONTINUE
TO PROG A MID/UPPER LEVEL INVERTED TROUGH TO RETROGRADE ACROSS THE
GULF BY THE MIDDLE PART OF NEXT WEEK. NOT REAL CONFIDENT WITH
RESPECT TO THE TIMING AND POSITION OF THIS FEATURE THROUGH THE
EXTENDED AS THE LATEST GFS PROGS IT TO ENTER THE TEXAS COAST
THURSDAY AND THE ECMWF PROGS IT TO ENTER THE NORTH CENTRAL GULF BY
MIDWEEK. DUE TO THE UNCERTAINTY...DID NOT CHANGE THE EXTENDED
FORECAST AND MAINTAINED THE DIURNAL CONVECTIVE TRENDS THROUGH
THURSDAY. 95/TM
&&
.AVIATION...(18Z-00Z ISSUANCE)...(18Z ISSUANCE) SCATTERED SHWRS AND
TSTMS WILL CONTINUE TO BUILD ACROSS INTERIOR SECTIONS OF THE
FORECAST AREA THIS AFTERNOON GENERALLY NORTH OF ALL TERMINAL SITES
ALONG THE AL AND NWFL COAST. THIS CONVECTION WILL GENERALLY MOVE IN
A WEST TO SOUTHWEST DIRECTION POSSIBLY DRIFTING CLOSER TO THE COAST
EARLY THIS EVENING AND OVERNIGHT. OTHERWISE...MVFR CONDITIONS MOSTLY
WITH FEW TO SCT AT 030 TO 050 THROUGH TONIGHT...WITH BKN030CB IN AND
AROUND THUNDERSTORMS AT TIMES. BKN TO OVC CIRRUS AT 250 THROUGH
EARLY THIS EVENING MAINLY FROM BLOW OFF FROM THUNDERSTORMS TO THE
NORTH AND EAST...BECOMING SCT OVERNIGHT. WINDS WILL GENERALLY BE
FROM THE SOUTH SOUTHWEST AT 5 TO 10 KNOTS THIS AFTERNOON BECOMING
MORE WESTERLY AT 3 TO 5 KTS OVERNIGHT. 32/EE.
&&
.MARINE...A RIDGE OF HIGH PRESSURE EXTENDING WEST ACROSS THE NORTHERN
AND CENTRAL GULF OF MEXICO WILL HELP MAINTAIN A LIGHT SOUTHWESTERLY
FLOW...10 TO 15 KNOTS...ACROSS THE MARINE AREA INTO THE
WEEKEND...BECOMING WEST TO SOUTHWEST LATE SUNDAY INTO MONDAY AS THE
RIDGE OF HIGH PRESSURE SHIFTS SOUTH. WIND SPEEDS AND SEAS WILL BE
GREATER NEAR SHORE OUT TO 20 NAUTICAL MILES FROM THE COAST DURING
THE AFTERNOON AND EARLY EVENING HOURS MOSTLY DUE TO DAYTIME HEATING.
SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY...WITH THE GREATEST
CHANCE OVER THE NEAR SHORE WATERS DURING THE EARLY TO LATE MORNING
HOURS. 32/EE
&&
.FIRE WEATHER...THE MAIN CONCERN FOR FEDERAL AND STATE AGENCY
OFFICIALS IN THE FIELD CONDUCTING ANY CONTROLLED BURN ACTIVITIES
WILL CONTINUE TO BE THE HEAT. A HEAT ADVISORY HAS BEEN POSTED FOR
AREAS NORTHWEST OF I-65 DUE TO MAXIMUM HEAT INDICES AROUND 108
DEGREES FRIDAY AFTERNOON. THERE IS ALSO A RISK OF FREQUENT AND
POTENTIALLY DEADLY LIGHTNING AND VARIABLE STRONG WIND GUSTS IN AND
NEAR THUNDERSTORMS...PRIMARILY DURING THE AFTERNOON HOURS. AFTERNOON
HUMIDITIES WILL REMAIN ABOVE CRITICAL VALUES WITH DAYTIME DISPERSION
BEING MOSTLY AVERAGE. 95/TM
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 93 76 93 / 10 50 20 50
PENSACOLA 78 93 78 93 / 20 40 20 40
DESTIN 83 88 82 88 / 20 30 20 30
EVERGREEN 74 96 75 95 / 20 50 20 60
WAYNESBORO 74 95 73 94 / 20 50 30 60
CAMDEN 74 97 73 95 / 20 50 30 60
CRESTVIEW 74 95 75 94 / 10 50 20 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...EXCESSIVE HEAT WARNING UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: CHOCTAW...CLARKE...MONROE...WASHINGTON...AND WILCOX.
HEAT ADVISORY FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE FOLLOWING
ZONES: CHOCTAW...CLARKE...MONROE...WASHINGTON...AND WILCOX.
HEAT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER MOBILE.
FL...HEAT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...EXCESSIVE HEAT WARNING UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: GREENE...PERRY...AND WAYNE.
HEAT ADVISORY FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
HEAT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
GEORGE...AND STONE.
GM...NONE.
&&Hazardous weather outlook, Aug 5, 5:40 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CDT THU AUG 5 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 540 AM CDT THU AUG 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WILL CONTINUE TODAY ACROSS THE REGION WITH PEAK AFTERNOON HEAT INDEX VALUES OF 108 TO 112 DEGREES...GENERALLY NORTH OF A LINE FROM SNOW HILL TO MONROEVILLE AND SOUTHWEST TO NEAR WIGGINS. MAXIMUM HEAT INDEX VALUES SOUTH OF THAT LINE ARE EXPECTED TO RANGE FROM 104 TO 108...LOWER BUT POTENTIALLY STILL DANGEROUS. THE RISK OF HEAT RELATED ILLNESS REMAINS ELEVATED. THUNDERSTORMS WILL DEVELOP BY MID MORNING AND TEND TO MOVE OR DEVELOP FURTHER INLAND BY MID AFTERNOON. THE STRONGER STORMS COULD CONTAIN STRONG WIND GUSTS UP TO 50 MPH...BRIEF BUT HEAVY RAINS AND FREQUENT LIGHTNING. THE ENVIRONMENT IS FAVORABLE FOR WATERSPOUT DEVELOPMENT...MAINLY EARLY MORNING INTO EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LATE MORNING AND AFTERNOON HEAT INDICES RANGING FROM 102 TO 107 DEGREES IS EXPECTED EACH AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE... MAINLY MID MORNING TO LATE AFTERNOON. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS...DANGEROUS LIGHTNING...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER IS NOT EXPECTED TO BE REQUIRED.
In the hours before
Special weather statement, Aug 5, 5:03 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 503 PM CDT THU AUG 5 2010 ALZ052-052230- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 503 PM CDT THU AUG 5 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON COUNTY... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF JORDAN TO 3 MILES SOUTHWEST OF SEABOARD...MOVING NORTH AT 10 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... TIBBIE...JORDAN...CHATOM AND YARBO THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. PURDY
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:24 PM CDT | Heat Advisory | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 27 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.